Illinois Journal of Mathematics

Cohen–Macaulay multigraded modules

C.-Y. Jean Chan, Christine Cumming, and Huy Tài Hà

Full-text: Open access

Abstract

Let $S$ be a standard $\mathbb{N}^r$-graded algebra over a local ring $A$, and let $M$ be a finitely generated $\mathbb{Z}^r$-graded module over $S$. We characterize the Cohen–Macaulayness of $M$ in terms of the vanishing of certain sheaf cohomology modules. As a consequence, we apply our result to study the Cohen–Macaulayness of multi-Rees modules. Our work extends previous studies on the Cohen–Macaulayness of multi-Rees algebras.

Article information

Source
Illinois J. Math., Volume 52, Number 4 (2008), 1147-1163.

Dates
First available in Project Euclid: 18 November 2009

Permanent link to this document
https://projecteuclid.org/euclid.ijm/1258554354

Digital Object Identifier
doi:10.1215/ijm/1258554354

Mathematical Reviews number (MathSciNet)
MR2595759

Zentralblatt MATH identifier
1193.13002

Subjects
Primary: 13A30: Associated graded rings of ideals (Rees ring, form ring), analytic spread and related topics 13C14: Cohen-Macaulay modules [See also 13H10] 14B15: Local cohomology [See also 13D45, 32C36] 14M05: Varieties defined by ring conditions (factorial, Cohen-Macaulay, seminormal) [See also 13F15, 13F45, 13H10]

Citation

Chan, C.-Y. Jean; Cumming, Christine; Tài Hà, Huy. Cohen–Macaulay multigraded modules. Illinois J. Math. 52 (2008), no. 4, 1147--1163. doi:10.1215/ijm/1258554354. https://projecteuclid.org/euclid.ijm/1258554354


Export citation

References

  • M. Brodmann, Cohomology of standard blow-up, J. Algebra 143 (1991), 401–435.
  • M. Brodmann and R. Sharp, Local cohomology, Cambridge University Press, Cambridge, 1998.
  • W. Bruns and J. Herzog, Cohen–Macaulay rings, Cambridge University Press, Cambridge, 1993.
  • A. Grothendieck and J. Dieudonné, Eléments de géometrie algébrique II, Inst. Hautes Études Sci. Publ. Math. 8 (1961).
  • A. Grothendieck and J. Dieudonné, Eléments de géometrie algébrique III, Inst. Hautes Études Sci. Publ. Math. 11 (1961), 17 (1963).
  • H. Tài Hà, Multigraded regularity, $a^*$-invariant and the minimal free resolution, J. Algebra 310 (2007), 156–179.
  • R. Hartshorne, Algebraic geometry, Graduate Text, vol. 52, Springer-Verlag, New York, 1977.
  • M. Herrmann, E. Hyry, and J. Ribbe, On the Cohen–Macaulay and Gorenstein properties of multigraded Rees algebras, Manuscripta Math. 79 (1993), 343–377.
  • M. Herrmann, E. Hyry, and J. Ribbe, On multi-Rees algebras, with an appendix by Ngô Viêt Trung, Math. Ann. 301 (1995), 249–279.
  • E. Hyry, Cohen–Macaulay multi-Rees algebras, Compos. Math. 130 (2002), 319–343.
  • A. V. Jayanthan and J. K. Verma, Local cohomology modules of bigraded Rees algebras, Advances in algebra and geometry (Hyderabad, 2001), Hindustan Book Agency, New Delhi, 2003, pp. 39–52.
  • A. V. Jayanthan and J. K. Verma, Grothendieck–Serre formula and bigraded Cohen–Macaulay Rees algebras, J. Algebra 254 (2002), 1–20.
  • T. Korb and Y. Nakamura, On the Cohen–Macaulayness of multi-Rees algebras and Rees algebras of powers of ideals, J. Math. Soc. Japan 50 (1998), 451–467.
  • J. Lipman, Desingularization of two-dimensional schemes, Ann. of Math. 107 (1978), 151–207.
  • J. Lipman, Cohen–Macaulayness ness in graded algebras, Math. Res. Lett. 1 (1994), 149–157.
  • J. K. Verma, Multigraded Rees algebras and mixed multiplicities, J. Pure Appl. Algebra 77 (1992), 219–228.